I’m sure some of you are wondering “So how are the diet drugs going?”
In November I met with my doctor and decided to start taking 105 MG of phendimetraz a day. Phendimetraz (also known as Phendimetrazine Tartrate) is a sympathomimetic amine, which is similar to an amphetamine. It is also known as an “anorectic” or “anorexigenic” drug. Phendimetrazine stimulates the central nervous system (nerves and brain), which increases your heart rate and blood pressure and decreases your appetite*.
I’ve taken it diligently since prescribed and have been on it for a month and a half now. After the first week on phen I dropped 3.5 lbs. I was ecstatic because this was the first movement I’d seen in a while. Amazed I could lose with a broken foot and exercise limitation, I was optimistic. Over the next two weeks I lost 2 more lbs. Not much but progress regardless.
As someone been subjected to the field of academic research and is versed in concepts like quasi-experimental, correlation, false positives, placebo effect, etc I was very wary of drawing any conclusions after my first couple weeks of taking phendimetraz. Now though, a month and a half later, I feel like I’ve been taking the medication long enough and monitoring how I feel diligently enough to report back on how I’m doing.
- “Buddytheelf,whatsyourfavoritecolor!?!?!?”… Phendimetraz causes me to have an energy spike mid-day. This could be seen as a positive as it feeds into my ADD, multi-tasking personality (“Let’s go work out! Let’s finish that report! Let’s complete insert task here!!!!”). While I felt more mentally alert and focused I didn’t feel any change in my heart rate and my blood pressure has remained stable while taking the medication. I’ve checked it weekly.
- I’m not hungry… When I started taking it, not feeling the actual sensation of hunger was weird. You don’t feel full… you just don’t feel. Sarcasman was annoyed my first couple days as didn’t want to go out to eat at night. I just wasn’t physically hungry. My incidences of “grazing” have been greatly minimized.
- My Head Is Throbbing…When I started taking phendimetraz I started getting headaches. Now I am prone to headaches- especially menstrual migraines- so I wasn’t sure if this was coincidental or an effect of the medication. After my time of the month passed though and the dull pain continued I can say I’m fairly certain it’s being caused by the phendimetraz. Headaches are listed as one of the common side effects of phendimetraz.
- It doesn’t give you emotional control. Sure, you don’t feel hungry. But honestly, being “hungry” isn’t what’s caused me to become obese. I’m obese because I turn to food for all the wrong reasons: I’m an emotional/compulsive/binge over-eater. For me eating as a way to suppress or soothe negative emotions, such as stress, anger, anxiety, boredom, sadness and loneliness. While some might say the physiological aspect of obesity is the key to turning around a person, for me I firmly believe I need to adjust my psychological outlook to escape obesity. This medication does not address the psychological. While my grazing and incidental eating has decreased since being on phendimetraz, I’ve still had multiple binging episodes.
- “When did you turn into such a B*t!H?” There is another side of that “Buddy the elf, what’s your favorite color?!?!” excitement and energy spike the phendimetraz gave me mid-day. Around 8 pm every day, since I’ve been taking the medication, I find myself becoming extremely irritable. It’s as if I’m experiencing severe PMS every night emotionally: I become physically exhausted, feel emotionally worn, and have the patience of a nat. I’ve noticed I snap easier. Poor Sarcasman and Scooby probably thinks I’m possessed part of the day. At first I thought this emotional swing might be being caused by the stress I’ve been experiencing with school and work recently. But then I noticed it would happen almost consistently, regardless of if I had a blissful, perfect day and didn’t have a care in the world or a nightmarish day at work. And while I can go all Captian-ness B capitalized at times, it usually has to be triggered by something major like a friend getting hurt un-necessarily. It’s not a normal mental state for me and not one I enjoy. I looked around online and found that, sure enough, irritability is a scientifically documented side effect of phendimetraz. In fact both “psychotic state” and “agitation” are side effects.
- I’ve decided that taking phendimetraz is not worth it. Sure, it’s enabled me to lose 5.5 lbs. But…I don’t want to be a holy terror to be around at night. To me being skinny isn’t worth being a b!t%h. I don’t want to live with constant, mild pain echoing through my head. But the main reason it’s not worth it: I don’t want to be obese anymore and I don’t think phendimetraz is addressing or helping me address my true issues with food.
- Doctor Guided Cessation. I plan on meeting with my doctor after holiday break and discussing discontinuation. Phendimetraz is addictive and abrupt cessation following prolonged high dosage administration results in extreme fatigue and mental depression. I will continue to work in tandem with my doctor to plan a weaning off program to minimize the potential of experiencing either of these things.
- Seeking Professional Psychological Help. Last week I had my first appointment with a psychologist (Dr. Buddy). I plan on working with him regularly for an indefinite amount of time to address the psychological issues I have with food, body image, self-worth, etc.
Disclaimer: I’m not a doctor nor a nutritionist nor a member of any other profession that is an expert in anything health/weight loss/scientifically related. There’s no one-size-fits-all diet. Nothing I write should not be considered medical advice. Consult with a physician or nutritionist about any matters relating to health, well-being and optimal nutrition.